Alert archive / Texas / High Wind Warnings in 2023
High Wind Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 22, 2023, 10:41 AM CDT for Cimarron County, Oklahoma; Dallam County, Hartley County, Texas. It took effect at Mar 22, 2023, 1:00 PM CDT. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2023, 10:41 AM CDT (15:41 UTC)
- In effect from
- Mar 22, 2023, 1:00 PM CDT
- Expired
- Mar 22, 2023, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 3:39 PM CDT | NON-TSTM WND GST 60 | 3 Sw Dalhart, TX | 60 MPH GUST RECORDED AT DALHART MUNICIPAL AT 3:39 PM WITH SUSTAINED WINDS OF 44 MPH. |
| Mar 22, 4:18 PM CDT | NON-TSTM WND GST 62 | 3 Sw Dalhart, TX | FIRST 58 MPH OR GREATER GUST AT 3:39 PM WITH THE LAST OCCURRING AT 4:18 PM. FIRST SUSTAINED WIND OF 40 MPH OR GREATER AT 3:40 PM WITH THE LAST AT 5:40 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS74 KAMA 221541 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1041 AM CDT Wed Mar 22 2023 OKZ001-TXZ001-006-230100- /O.UPG.KAMA.WI.Y.0013.230322T1800Z-230323T0100Z/ /O.NEW.KAMA.HW.W.0007.230322T1800Z-230323T0100Z/ Cimarron-Dallam-Hartley- Including the cities of Channing, Conlen, Keyes, Dalhart, Romero, Hartley, Boise City, and Ware 1041 AM CDT Wed Mar 22 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds up to 40 mph with gusts up to 60 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds may damage trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. Blowing dust is likely, reducing visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ003-007-011-230100- /O.EXA.KAMA.WI.Y.0013.230322T1800Z-230323T0100Z/ Hansford-Moore-Oldham- Including the cities of Wildorado, Gruver, Spearman, Vega, Four Way, Dumas, Boys Ranch, and Masterson 1041 AM CDT Wed Mar 22 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds up to 35 mph with gusts up to 55 mph expected. * WHERE...Hansford, Moore, and Oldham Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Driving may become difficult. Blowing dust may be possible, reducing visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ OKZ002-TXZ002-230100- /O.CON.KAMA.WI.Y.0013.230322T1800Z-230323T0100Z/ Texas-Sherman- Including the cities of Stratford and Guymon 1041 AM CDT Wed Mar 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds up to 35 mph with gusts up to 55 mph expected. * WHERE...In Oklahoma, Texas County. In Texas, Sherman County. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Driving may become difficult. Blowing dust may be possible, reducing visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
1 follow-up statement
418 WWUS74 KAMA 230045 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 745 PM CDT Wed Mar 22 2023 OKZ001-TXZ001-006-230145- /O.EXP.KAMA.HW.W.0007.000000T0000Z-230323T0100Z/ Cimarron-Dallam-Hartley- Including the cities of Keyes, Boise City, Channing, Romero, Conlen, Hartley, Ware, and Dalhart 745 PM CDT Wed Mar 22 2023 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... The threat has ended. $$ OKZ002-TXZ002-003-007-011-230145- /O.EXP.KAMA.WI.Y.0013.000000T0000Z-230323T0100Z/ Texas-Sherman-Hansford-Moore-Oldham- Including the cities of Boys Ranch, Dumas, Four Way, Wildorado, Spearman, Masterson, Stratford, Vega, Gruver, and Guymon 745 PM CDT Wed Mar 22 2023 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... The threat has ended. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 22, 6:23 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 22, 6:23 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
623 AM CDT Wed Mar 22 2023
...New AVIATION...
.SHORT TERM ...
(Today through Thursday night)
Issued at 350 AM CDT Wed Mar 22 2023
Latest 08Z satellite observations this morning continue to show a
H700-500 southwesterly flow showing good moisture transport into
the southern high Plains from the Pacific. As the main low
pressure system continue to slowly move onshore in central
California, the SE periphery of moisture transport aloft will
continue to stream over the Panhandles throughout the day. This
should establish sct to bkn high clouds across the Panhandles
throughout the day.
Cloud cover will be the challenge in the forecast for today. With
the persistent subtropical surge aloft moving into the Panhandles,
along with a diffluent H300 jet set up by this afternoon, cloud
cover is expected to persist throughout most of the day. This
should also limit any deeply mixed profile. Based off the latest
22/00Z model, numerical, and probabilistic guidance, trends have
been decreasing over the past 12-24 hours of any high wind
criteria being achieved due to cloud cover. However, we still
cannot completely rule out a rogue wind gust to 60 mph, especially
for far northwestern Panhandles where breaks in the clouds will
allow for temporary mixing of the vertical profile is possible.
A Wind Advisory is in effect for the NW Panhandles this afternoon
where winds will be sustained around 35 mph with gusts to 55 mph
at times will be possible. The rest of the Panhandles will have
breezy SW winds, where Panhandles wide, patchy to areas of
blowing dust will be possible, especially if dust is advected from
the west or northwest of the area into the Panhandles where winds
will be slightly more robust. Winds will eventually taper off
going into the evening hours. Warm WSW winds will result in high
temperatures today ranging from the lower 70s in the NW to mid 80s
in the SE.
Tomorrow will be mostly dry through the afternoon hours. As we
approach the evening hours, a Pacific front will move east into
the Panhandles co-located with a broad vort max along the broad
H500 neutral tilted trough. Surface based moisture is quite
limited across the region as the Pacific front moves east, until
it reaches slightly better Td values along the western OK/east TX
Panhandle region where lift along the front may help to generate a
few rain showers. As this Pacific front is moving to the east, a
second back door front will move SW into the NE Panhandles.
Depending on its equatorward trajectory, some LL moisture behind
the front may help as a catalyst to develop rain showers across
the northern and northeastern Panhandles going into tomorrow
night. High temperatures tomorrow will range from the lower 60s in
the NW to upper 70s in the SE.
Meccariello
&&
.LONG TERM ...
(Friday through Tuesday)
Issued at 350 AM CDT Wed Mar 22 2023
As the main trough axis moves east across the northern Panhandles
on Friday, especially for areas in the wake of the backdoor cold
front, additional rain showers will be possible before the system
exits the region Friday night. Chances for rain showers is only
around 30 percent, although not too high, there is a chance
favoring the northern Panhandles. A second broad trough moving
east across the central Rockies on Sunday will skirt the far
northern Panhandles with a chance of some rain/snow showers. The
synoptic pattern starting Friday through early next week will
feature a favorable zonal pattern for the central CONUS with the
Panhandles getting one or two scant chances for precipitation as
the main activity stays mainly to our north. Temperatures
throughout will generally be slightly below average for late
March.
Meccariello
&&
.AVIATION...
(12Z TAFS)
Issued at 621 AM CDT Wed Mar 22 2023
VFR conditions expected throughout the 06Z TAF period. Winds will
start out of the southwest at 10-15 kts. Winds will then increase
to 20-30 kts by this afternoon. Wind gusts up to 40 kts will be
possible throughout the afternoon hours. Winds will then diminish
to 10-20 kts after 00Z to the end of the TAF period. Watching
also for tomorrow afternoon during peak winds as BLDU may reduce
vsbys at times.
Meccariello
&&
.FIRE WEATHER...
Critical fire weather conditions are expected across the
Panhandles this afternoon. RFTI values up to 4 in the northwestern
Panhandles will be wind driven. Meanwhile, in the remainder of the
Panhandles, RFTI values up to 3 will have an RH component along
with breezy winds. Observations as of 08Z this morning does shows
some areas having poor RH recovery with values only in the lower
40s. Min RH values this afternoon will be as low as 15 percent.
ERC values will range to near 70th percentile in the western
Panhandles to near 80th percentile in the eastern Panhandles. If
cloud cover is not as predominant as current forecast, lower RH
values and stronger SW winds will be possible. Trends this
afternoon will have to be monitored closely.
Meccariello
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 78 45 72 37 / 0 0 0 10
Beaver OK 79 44 66 34 / 0 0 0 30
Boise City OK 73 40 63 32 / 0 0 10 10
Borger TX 81 46 74 37 / 0 0 0 20
Boys Ranch TX 78 43 69 35 / 0 0 10 10
Canyon TX 79 44 73 37 / 0 0 0 10
Clarendon TX 82 49 76 42 / 0 0 0 20
Dalhart TX 74 41 65 32 / 0 0 10 10
Guymon OK 78 42 66 33 / 0 0 10 20
Hereford TX 79 42 73 35 / 0 0 0 10
Lipscomb TX 80 46 71 36 / 0 0 0 30
Pampa TX 81 47 73 38 / 0 0 0 20
Shamrock TX 85 50 76 42 / 0 0 0 30
Wellington TX 86 50 78 44 / 0 0 10 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM this afternoon to 8 PM CDT this
evening for TXZ001>020-317.
Wind Advisory from 1 PM this afternoon to 8 PM CDT this evening
for TXZ001-002-006.
OK...Red Flag Warning from 1 PM this afternoon to 8 PM CDT this
evening for OKZ001>003.
Wind Advisory from 1 PM this afternoon to 8 PM CDT this evening
for OKZ001-002.
&&
SHORT TERM...29
LONG TERM....29
AVIATION...29Hazardous weather outlook, Mar 22, 4:11 AM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 411 AM CDT Wed Mar 22 2023 OKZ001>003-TXZ001>020-317-222300- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 411 AM CDT Wed Mar 22 2023 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions is expected across the entirety of the Oklahoma and Texas Panhandles today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for critical fire weather conditions today.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:30 AM CDT | Wind Advisory | AMA | Cimarron, Texas | 18 hr |
| Mar 22, 3:37 AM CDT | Red Flag Warning | AMA | Beaver, Cimarron, Texas | 16 hr |
| Mar 22, 5:31 PM CDT | Dust Storm Warning | AMA | Cimarron, Texas | 29 min |
Nearby
High Wind Warnings in Texas, 2023High Wind Warnings in Oklahoma, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.